It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-04-2003, 06:54 PM   #1
Junior Member
 
Join Date: Jun 2003
Location: Minnetonka, MN USA
Posts: 12
CarleesMom HB User
Unhappy The Pill

I am taking Ortho Tri-Cyclen. I started it on June first. A friend of mine who is on the same pill told me her doctor told her she didn't have to take the sugar pills at the end of the pack. That the only reason they were even put in there was because it worried women when they didn't get there periods every month. She told me she only gets her period every two to three months. So I took my pills the same way. I got my period May 25th and didn't get it again till July 24th. The thing that sucks is I still have it. Should I call my doctor or stop taking the pill? Ant advice would be great!

 
Old 08-04-2003, 07:29 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2002
Location: Louisiana
Posts: 3,326
Blastoff9600 HB UserBlastoff9600 HB User
Post

So you didnt talk to YOUR doctor about taking the pills the way your friend did. Just because your friend's doctor said it was ok for YOUR FRIEND doesnt mean it was ok for you.
You can call your doctor and see what your doctor suggests you do. It will truly be the best thing to do as he/she will know you better.
It is wiser to take the pills as they should be taken. You dont have to take the sugar pills since they are actually only there are REMINDER pills. Not like what your friend was told. The sugar pills are so your body will have a period and so you will remember to take the pill at the same time every day. Event hough they contain no hormone it keeps you in the habit of taking you pill. That is why they also have the name of reminder pills.
__________________
Married 3/25/95
DS 13 yr
DS 8 yr (3+ yrs ttc)
TTC #3 since 01/02

 
Sponsors Lightbulb
   
Old 08-05-2003, 08:40 AM   #3
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,087
mlgable HB User
Post

Blastoff is totally correct that you should never adjust your own medications without first asking YOUR doctor. You doctor needs to be aware of anything you are taking including supplements and needs to be aware of any changes in your meds or how you are taking them. The advice your friend got from her doc was for her and not for you. Call your doc and get things straightend out.

 
Old 08-05-2003, 07:37 PM   #4
Junior Member
 
Join Date: Jun 2003
Location: Minnetonka, MN USA
Posts: 12
CarleesMom HB User
Post

I went and seen the OB today. He was a different one from the one I saw before. He asked what I was on befor and I told him the shot. He asked why I didn't get back on that. I told him the other Dr I saw said he didn't like the shot and put my on the pill. He said that it should be the patients choice. That the side affect from being on the shot to long is lack of calcium to the bones but if you take a calcium supplement it should be fine. So when I start my next period to make an appointment to get back on the shot. I am going to take this pack of pills the correct way for sure!

 
Old 08-08-2003, 02:53 PM   #5
Veteran
 
Join Date: Aug 2003
Posts: 478
strand3d HB User
Post

Tehcinally, your friend is correct. You don't need to take the sugar pills at the end of your pack (i think they're green) If you skip the sugar pills, and go DRIECTLY to a new pack of hormonal pills, thats call 'skipping your period' if you don't give your body that hormonal withdrawls, you shouldn't get your period. HOWEVER, since ortho-tri-cyclen is a higher dose pill with changing hormone levels each week, many women do not skip their period successfully. And will end up having 'break through bleeding' a week after they skip their period. and break through bleeding tends to last a lot longer than a regular period.

You can also simply just not take the sugar pills. They don't contain any hormones, so you can simply throw them out. They're actually in your pack of pills to keep you on schedule. since you're ONLY supposed to have a hormone free week for 7 days. So, instead of swallowing your sugar pill, you can just throw it out. But make sure you don't get off track and forget to start your active hormone pills again in your next pack, or you risk pregnancy.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Going off of the Pill: Endo Sufferers? rush_rulz Birth Control 3 03-20-2009 10:53 AM
Ovarian cyst and cramping. On pill. LkK2507 Women's Health 12 12-30-2008 09:17 AM
What to expect when getting off the pill ChickieLou Birth Control 4 09-18-2008 05:37 PM
Bleeding after stopping pill willo1980 Birth Control 3 02-26-2007 07:47 AM
Quitting The Pill? MoonLight0 Birth Control 22 02-22-2007 05:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (48), Kszan (40), Titchou (30), twohands (23), janewhite1 (14), Seraph (13), sjb (12), solofelix (10), Vanilla Kiss (10), slenderella (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 11:16 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!